MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. METAL ON METAL HIP SYSTEM; LINER, METAL-METAL 34MM NEUTRAL MP7

ENCORE MEDICAL, L.P. METAL ON METAL HIP SYSTEM; LINER, METAL-METAL 34MM NEUTRAL MP7
Catalog Number 499-34-007
Health Effect - Clinical Code Pain (1994)
Date of Event 05/19/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to metal debris causing pain in the hip.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was a painful hip and metal debris.No information was provided about any patient activities, trauma or medical contraindications that may have contributed to the need for revision surgery.The revision surgery occurred after components were implanted for approximately 10 years, 5 months.According to the d-ticket for the revision surgery, a part number 400-04-360, delta ceramic head, 36mm and a part number 400-05-004 ceramic offset sleeve +4mm, were implanted.The complaint record indicates that the shell, liner, head and sleeve were removed.It is likely that the shell and liner were replaced with competitor parts.The complaint record indicates that the original stem remains in the patient.The surgery was completed as intended with no risk or adverse event.The event occurred when the agent was not present; the components were lost or disposed of.A review of the device history records (dhrs) revealed no non-conforming material reports (ncmr's) associated with any of the components listed in the complaint.The dhr evidence indicates that all critical dimensions and specifications were met when these products were released from (b)(4).The product complaint report history was reviewed; no adverse trends were identified.Sterilization records were reviewed.All components received proper sterilization at the time of release.The root cause for the pain and metal debris was not reported.This investigation is limited in scope because explanted products were not returned to (b)(4).Possible causes of pain and metal debris include trauma, osteolysis, and wear from impingement due to malpositioned components.A definitive root cause cannot be determined without further information such as patient x-rays.There was no information reported that evidences a material, design, or manufacturing problem with the product.

Brand Name
METAL ON METAL HIP SYSTEM
Common Device Name
LINER, METAL-METAL 34MM NEUTRAL MP7
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5729332
Report Number1644408-2016-00383
Device Sequence Number813249
Product Code KWA
UDI-Device Identifier00888912082389
UDI-Public(01)00888912082389
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K040354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2010
Device Catalogue Number499-34-007
Device Lot Number270702
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR